View Full Version : Need help from experienced on finasteride and hairlines

02-10-2015, 07:59 AM
Heyyy, so I'm 23 and been on finasteride since last October along with minoxidil for a year before that. During the course of using both I experienced zero sheds that are talked about. My hairline did get funky from minoxidil when I first started actually but it leveled out. So at the one year mark on finasteride I got a weird stinging/burning sensation on the left side of my head. Next day, same thing and then had some itching back there. Well about two days after that I went to style my hair for school and noticed I could now see my scalp.. My hairline wasn't affected at first mind you. So I went to school and dealt with it later.

About a day after that, I started shedding like a 150 hairs in my shower! I've never had or seen this in my life. The left side of my hairline started receding! In was on finasteride so I thought this was impossible. Well I started to get painful spots on my scalp. They were really tender and felt bruised. I quit minoxidil because it started to burn when I put it on my hairline.. Within this two weeks of hell, I got a sty on my left eye and a rash on my left arm pit. No clue..

I went to the derm and she looked me over and said my scalp looked healthy,but that what I described sounded like sebborheic dermatitis. So odd because I've never had this in my life before using finasteride.. She gave me a topical steroid to alleviate some pain and it "sorta" helped. Well I shed all that hair up until two months or so later. I think Jan. 9th. My hair was just so weak, I could lift my front bangs and hair would just fall right out.. I continued finasteride and noticed arond jan. 11 that I was getting painful acne along my hairline.. My hair was becoming pretty greasy fast too.

So it is now February and I've been trying to ween off finasteride for the past two weeks. However, I saw Dr.feller and he told me to stay on it and that minoxidil probably caused this?.. I just have no clue and with all the finasteride killing hairline talk, I can't risk anymore loss from it..

Has anyone had a similar situation or any advice for what I should do?
Scalp is still tender and hair quality is sh** now.

02-10-2015, 09:37 AM
Stay on fin and minox. You might shed more hairs in the beginning but it will be better for the quality of your hair in the long run. Also, your hair is not going to get permanently worse from using it. If it does, then the medication was most likely not effective for you in the first place.

02-10-2015, 10:38 AM
Thanks for the reply Illusion. I want to keep on it, but ive read some crazy stories about fin ruining hairlines from the testosterone increase. The scalp pimples and oily scalp kind of point towards that.. My hairline on the left side moved up a half inch in two months and I can see little hairs growing in where the hair used to be. Until this, my hairline was the same from high school until I just randomly lost it on fin

02-10-2015, 10:40 AM
Btw, I've been on it since last October. So a year and 3 months because this last month I've been on and off taking it to ween off. So it's not like a random 2-4 month shed or whatever. I shed at the one year mark and it was detrimental to the hairline.

02-10-2015, 12:34 PM
Oh I read last october as october 2014, apparently you meant october 2013...

In that case it could mean that the efficacy of fin is starting to go down for you. You could try to switch to dutasteride. You could also start with RU58841 (http://www.gll-getalife.com/ru58841/ & https://www.baldtruthtalk.com/showthread.php?12391-Complete-RU58841-Usage-Guide) although that's more of a last minute option.

02-10-2015, 01:37 PM
In most of men propecia works a little on hair line specially on corners.that is why u r shedding.
But if it is not working switch to dutasteride immediately.

02-10-2015, 02:59 PM
Hey Robincurtz, thanks for the reply. I keep thinking of switching over, but then I read this guys story who had it worse than me, but similar side effects. http://www.hairlosshelp.com/forums/messageview.cfm?catid=10&threadid=88670

02-10-2015, 03:04 PM
IReally think my hairline is sensitive to the testosterone increase from fin and I'm scared that if I use dutasteride, it'll kill my hairline. I really want to just get a transplant to fix my hairline, but 23 is young and don't knownif it'd be wise on my part.

02-10-2015, 09:43 PM
What dose of fin you are on taking? Have you thought of cycling? I have read few stories that fin destroys hairlines but it could be true only in few cases. However in majority of cases it will probably help or improve hairlines. Fin and minox are ideal combination to achieve more effective outcome in treating hairloss. You said you were doing OK with minox after initial hassles. It was only after you started finasteride. I guess, you should switch to dutasteride at earliest, after consulting your doctor. Because there is possibility that medication might have lost or reduce its effectiveness after using it for over 1 year. One more thing, if you’re weaning off finasteride, do it very slowly and keep alternative treatment plan ready as it may trigger your hairloss.

02-11-2015, 06:53 AM
Hey AnnaM11, I was on 1.25mg finasteride. I've been weaning off for about three weeks and I just got down to .25mg. Slowly my painful scalp is dying off which is weird to me. I still get some stinging sensations on the hairline, but not as bad as before. I saw my primary doctor and she said that people's hormones run different cycles and that she sees this happen In girls that take birth control. She basically said that my body is probably rejecting finasteride and I might be one of the non responders. And she confirmed that scalp being oily and scalp pimples were definitely hormonal. Idk, but to risk dutasteride doing more damage to me is out of the question for me. I really want to get a hair transplant and quit this stuff. My dad has a good head of hair besides a little bald patch so hopefully I'll follow his path. My brother has a receding hair line though probably like norwood 3 and I'm about a 2, but we've always had different hair.

Have you heard of anyone quitting after having this reaction and returning to baseline?

02-11-2015, 01:29 PM
u should take dutasteride after consulting your doctor to immediately avoid side effect if any...i had the same story like u but not any side effect at all.i think some people are over concerned about side effects.dutas work better than finasteride for sure